Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Acid reflux, diarrhoea. Had flu symptoms before. Acid reflux permanent?

Good morning Out of the blue, I have experienced acid reflux for the last 3 consecutive nights lasting up to an hour or longer.(mainly at night - mild symptoms during the day) . In the last month, I have experienced flu like symptoms, fatique and am now on antibiotics for a chest infection but acid reflux started night before I commenced the antibiotics. This morning, I have experienced severe diarrohoea. I am aware of the recommended foods to avoid and other tips but is there anything else I can do?? Is acid reflux temporary or permanent? I am usually very healthy but in the last month I have experienced chronic fatique - is any of this related to the acid reflux before symptomalogy. I would appreciate your thoughts, Carmel
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Take a proton pump inhibitor like rabeprazole along with a prokinetic agent like domperidone in morning before breakfast and H2 receptor blocker like ranitidine after dinner for better relief and to prevent nocturnal acid breakthrough as you have symptoms especially at night.

Diarrhea may be due to antibiotics you are taking. You haven't mentioned the name of that. If feasible replace it with quinolone like ofloxacin and also take probiotic along with it.

Since the reflux appeared after intake of antibiotics so it appears to be temporary.

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Answered: Mon, 7 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor